MAUDE Adverse Event Report: ARTHREX, INC. DRIVER SHAFT, T-15, LONG; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. DRIVER SHAFT, T-15, LONG; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number DRIVER SHAFT, T-15, LONG
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the device broke.There was no harm for patient, operator or third party reported.No further information received.
 
Additional Manufacturer Narrative
Complaint confirmed.Upon visual inspection it was noted that the drive geometry at the distal tip of the returned ar-9545-t15-03 had both twisted and broken.No fragments were returned for inspection.It was not indicated if a torque-indicating adapter had been used with the device.A probable cause is attributed to over-torquing/over-engaging the driver within the screw head.

Brand Name
DRIVER SHAFT, T-15, LONG
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key15137913
Report Number1220246-2022-05332
Device Sequence Number17554366
Product Code LXH
UDI-Device Identifier00888867225176
UDI-Public00888867225176
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRIVER SHAFT, T-15, LONG
Device Catalogue NumberAR-9545-T15-03
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2022
Supplement Date Received by Manufacturer07/13/2022
Initial Report FDA Received Date08/01/2022
Supplement Report FDA Received Date10/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown